Hail, Ben Hill
- When
- April 21, 8:15 PM EST
- Where
- Ben Hill County, Fitzgerald
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 31.710, -83.250
An upper level disturbance moved through the area and a few thunderstorms developed across south central Georgia. A few storms produced hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
An upper level disturbance moved through the area and a few thunderstorms developed across south central Georgia. A few storms produced hail. Most of the hail producing storms were located over southeastern Georgia and southern South Carolina, but one storm did produce nickel sized hail over Ben Hill county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Apr 21, 7:56 PM EST, 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 856 PM EDT THU APR 21 2011 .UPDATE... THE CURRENT FORECAST APPEARS TO BE ON TRACK WITH FEW IF ANY CHANGES NEEDED TO THE OVERNIGHT PERIOD. A WEAK STATIONARY FRONT REMAINS DRAPED ACROSS CENTRAL GEORGIA WITH A FEW ISOLATED SHOWERS AND THUNDERSTORMS OVER SOUTHWEST GEORGIA. AS A RESULT...WILL RETAIN THE 20 POPS OVER THE GEORGIA ZONES FOR THE FIRST PART OF THE EVENING. LOW TEMPERATURES LOOK LIKE THEY WILL BOTTOM OUT IN THE LOW TO MID 60S FOR MOST AREAS. && .AVIATION... THROUGH 00Z SAT...THE LARGE MCS THAT MOVED ACROSS MS INTO AL EARLIER TODAY HAS JUST ABOUT COMPLETELY DISSIPATED AND WILL NOT IMPACT AREA TERMINALS. WE HAVE HOWEVER SEEN SOME LATE DAY THUNDERSTORMS FIRE N AND W OF ABY. WE KEPT TEMPO GROUPS IN FOR THIS TERMINAL ONLY THROUGH ABOUT 03Z. MODEL GUIDANCE IS MUCH LESS SUPPORTIVE OF FOG FORMATION OVERNIGHT THAN FOR LAST NIGHT. FOR THE MOST PART...WE LIMITED THE VSBY TO MVFR DURING THE PREDAWN HOURS. WE DID KEEP IN SOME IFR CIGS AT ECP AND IFR VSBY AT VLD. LOOKING AHEAD TO FRI AFTERNOON...CONVECTION SHOULD BE FAIRLY SUPPRESSED. WE ONLY INCLUDED A PROB GROUP FOR TS AT VLD. && .MARINE... A CHECK OF THE LOCAL BUOYS THIS EVENING REVEALS SOUTHEASTERLY WINDS OF 5 TO 10 KNOTS AND SEAS AROUND 2 FEET. SOUTHEAST WINDS WILL CONTINUE THROUGH EARLY NEXT WEEK WITH HIGH PRESSURE SITUATED NORTH OF THE WATERS. WINDS AND SEAS ARE FORECAST TO REMAIN BELOW HEADLINE CRITERIA. HOWEVER...NOCTURNAL SURGES MAY PUSH WIND SPEEDS UP OCCASIONALLY TO NEAR 15 KNOTS EACH NIGHT. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 63 89 62 88 62 / 10 10 0 10 10 PANAMA CITY 66 80 65 81 66 / 10 0 0 10 10 DOTHAN 64 89 62 90 63 / 10 10 10 10 10 ALBANY 63 88 63 90 63 / 20 20 10 10 10 VALDOSTA 63 89 63 91 63 / 20 20 10 10 10 CROSS CITY 61 88 61 89 62 / 10 10 10 20 10 APALACHICOLA 65 80 65 81 66 / 0 0 0 10 10 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && UPDATE/MARINE...DVD AVIATION...WOOL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 837 PM EDT THU APR 21 2011 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-221100- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 837 PM EDT THU APR 21 2011 /737 PM CDT THU APR 21 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... ISOLATED EVENING SHOWERS AND THUNDERSTORMS WILL DIMINISH RAPIDLY TONIGHT. SOME PATCHY FOG IS POSSIBLE LATE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THE WEAK FRONTAL BOUNDARY WILL GRADUALLY DISSIPATE NORTH OF THE REGION ON FRIDAY. LINGERING MOISTURE ACROSS NORTHEAST FLORIDA AND SOUTHERN GEORGIA MAY GENERATE AN ISOLATED SHOWER OR STORM ON FRIDAY AFTERNOON ALONG THE INTERSTATE 75 CORRIDOR. HIGH PRESSURE WILL BUILD OVER THE REGION FOR THE WEEKEND CREATING DRY AND HOT CONDITIONS WITH HIGHS IN THE LOWER 90S. THIS HOT AND DRY WEATHER IS EXPECTED TO CONTINUE INTO THE FIRST PART OF THE UPCOMING WORK WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. DVD/GODSEY
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2011Every state in 2011This day in weather historyWarnings in Georgia, April 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 303501.